Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Wire  Bored?

Author Topic: zoloft and diarrhea after 6 months  (Read 4522 times)

0 Members and 1 Guest are viewing this topic.

Offline sky3942

  • Full Member
  • ***
  • Posts: 107
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
zoloft and diarrhea after 6 months
« on: March 06, 2013, 06:58:52 PM »
I have posted the last couple of days about having severe stomach pain and diarrhea I mean water diarrhea. I went to the doc and she thinks its a virus. I don't I think its the zoloft I had many ,many stomach viruses in my life and this does not feel like one. I read that zoloft can cause chronic diarrhea and could lead to autoimmune disorders. ok now I'm freaking  what have I done to my body. The diarrhea has not gotten better but I did stop the zoloft. I know I will go into withdraws but I cannot live with this. Any input would be appreaciated.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3972
  • Country: au
  • Rec's: 91
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #1 on: March 06, 2013, 10:42:17 PM »
I think you are being extremely foolish.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline sky3942

  • Full Member
  • ***
  • Posts: 107
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #2 on: March 06, 2013, 11:27:49 PM »
why?
Bookmark and Share

Offline sky3942

  • Full Member
  • ***
  • Posts: 107
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #3 on: March 06, 2013, 11:30:13 PM »
I started 10mg of paxil this pm. Doc told me to stop sertraline and start paxil.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3972
  • Country: au
  • Rec's: 91
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #4 on: March 06, 2013, 11:49:46 PM »
why?

Because your diarrhea is very unlikely to be from Zoloft. It certainly can cause it, but it doesn't wait  6 months to do so. Secondly, stopping any psychotropic drug cold-turkey is potentially dangerous and can cause severe withdrawal effects.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline sky3942

  • Full Member
  • ***
  • Posts: 107
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #5 on: March 06, 2013, 11:53:08 PM »
Ian I tried to get her to switch me to celexa as you suggested she said lets try Paxil. Also  I have to add one thing just because I am a nurse I do not claim to know everything in my field I worked mainly in nursing homes. My doctor is not a psychologist or psychiatrist so I am a little worried about her judgment. That is why I value your opinion. Thanks for your insight I appreciate it so much.
Bookmark and Share

Offline sky3942

  • Full Member
  • ***
  • Posts: 107
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #6 on: March 06, 2013, 11:55:25 PM »
Ian I started tapering off the Zoloft a week before I cut down to 100mg from150
Bookmark and Share

Offline sky3942

  • Full Member
  • ***
  • Posts: 107
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #7 on: March 07, 2013, 12:06:51 AM »
I just want to know why I have stomach that sounds like it going to explode and diarrhea that is like a water faucet. I have no pain just have a hard time eating because of the gas. And I read on Zoloft web site of chronic diarrhea with thirty three percent reporting chronic diarrhea. And reading on here of people tapering off of Zoloft and having severe water diarrhea like me. I just want some answers I have never had anything like this before.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3972
  • Country: au
  • Rec's: 91
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #8 on: March 07, 2013, 01:02:09 AM »
I started tapering off the Zoloft a week before I cut down to 100mg from150

Ah, now it makes more sense. However, it would have probably been better to up the dose a bit, say 125mg, for a week and then taper off in smaller steps to reduce the chance of diarrhea. Going cold-turkey will likely just exacerbate it.

The GI tract is the body's main user of serotonin, around 95% is made and utilized by it compared to just under 2% by the brain, and it is rich in serotonin receptors which are as affected by serotonergic antidepressants as those in the brain. So changing the status quo can cause diarrhea or constipation until the gut adjusts.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline livelaughlove

  • Sr. Member
  • ****
  • Posts: 361
  • Rec's: 8
  • Gender: Female
  • Personal text
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #9 on: March 08, 2013, 04:40:18 AM »
just remember there are some pretty nasty stomach viruses going around right now. And, you work in a nursing home? So you are probably exposed to C dif. Have you done stool cultures? I was real sick about a month ago and i was wondering if it was the zoloft i take or food poisoning or something, also I work in a hospital so I am exposed to a lot of stuff. Well, i had actually done a stool culture 17 hours before i got sick with that bad virus going around (i did the culture because i am having other digestive issues). It came back positive for norovirus and equivocal for salmonella (meaning they couldn't tell one way or another if it was positive or negative for salmonella). I had a fever at around 101 for 2 days, threw up for about 10 hours (threw up 12 times) and i had watery diarrhea about 15 times. In fact, about 30 people i work with had similar symptoms, so they all had norovirus as well in my opinion. Plus, a lot of inpatients were coming in with same symptoms. So you probably have a viral thing. But, being that you work with elderly people, you should probably do stool cultures. This has been one germy year with flu, bad colds, bad viruses going around. Seems like everyone I know everywhere is getting sick and their children are getting sick.
Bookmark and Share

Offline livelaughlove

  • Sr. Member
  • ****
  • Posts: 361
  • Rec's: 8
  • Gender: Female
  • Personal text
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #10 on: March 08, 2013, 04:48:37 AM »
oh, and in regards to zoloft and diarrhea, yes, there does seem to be a link between microscopic colitis and zoloft, though it usually is seen in the elderly, not younger people that take it, but i have seen some young people on zoloft with microscopic colitis. These patients get colonscopies, the colon appears normal, and 2 random biopsies are taken to rule out lymphocytic colitis/microscopic colitis, which means colitis that can't be seen to the naked eye during colonoscopy, it can only be seen by histology. These patients have ongoing bouts of watery diarrhea and usually they also have mucus in stool. Again, usually it's only in the elderly seniour citizen population, and it is rare.
Bookmark and Share

Offline sky3942

  • Full Member
  • ***
  • Posts: 107
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: zoloft and diarrhea after 6 months
« Reply #11 on: March 08, 2013, 02:21:20 PM »
Thanks for your post. I started the Paxil no diarrhea feeling better. I never really got over the stomach issues with Zoloft since starting it. So I don't know what it could of have been but will never take it again. Thanks again everyone for listening.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1809 Views
Last post August 20, 2009, 08:46:40 AM
by sixpack
3 Replies
5395 Views
Last post April 14, 2011, 01:06:45 PM
by Euphony
1 Replies
477 Views
Last post November 16, 2011, 11:17:31 AM
by kindablue
4 Replies
5084 Views
Last post January 20, 2012, 06:13:48 PM
by deep edward
3 Replies
1055 Views
Last post December 19, 2012, 06:11:29 PM
by insights